Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 22, 2014, 8:08 PM CST for Atascosa County, Karnes County, Wilson County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2014, 8:08 PM CST (02:08 UTC)
- Expired
- Nov 22, 2014, 9:00 PM CST
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 3:06 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
070
WUUS54 KEWX 230208
SVREWX
TXC013-255-493-230300-
/O.NEW.KEWX.SV.W.0145.141123T0208Z-141123T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CST SAT NOV 22 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATASCOSA COUNTY...
WESTERN KARNES COUNTY...
SOUTHERN WILSON COUNTY...
* UNTIL 900 PM CST.
* AT 806 PM CST...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES WEST OF POTH TO 9 MILES SOUTH OF CHRISTINE...OR ALONG A LINE
EXTENDING FROM FLORESVILLE TO 9 MILES SOUTH OF CHRISTINE...AND
MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CAMPBELLTON...FALLS CITY...
CESTOHOWA...KARNES CITY AND KENEDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9835 2864 9859 2913 9839 2906 9774
2871 9791 2869 9801 2877 9810 2862 9832
2862 9834
TIME...MOT...LOC 0208Z 275DEG 34KT 2912 9822 2865 9850
$$4 follow-up statements
203
WWUS54 KEWX 230222
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CST SAT NOV 22 2014
TXC013-255-493-230300-
/O.CON.KEWX.SV.W.0145.000000T0000Z-141123T0300Z/
WILSON TX-KARNES TX-ATASCOSA TX-
822 PM CST SAT NOV 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR EASTERN ATASCOSA...WESTERN KARNES AND SOUTHERN WILSON COUNTIES...
AT 821 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM POTH
TO 9 MILES SOUTHWEST OF CAMPBELLTON...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEWEESVILLE...PEGGY...FASHING...FALLS CITY...HOBSON...PAWELEVILLE...
CESTOHOWA...COY CITY...PANA MARIA...EL OSO...KARNES CITY...
ZUNKERVILLE...HELENA AND ECLETO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2877 9810 2862 9834 2863 9835 2864 9859
2913 9839 2906 9774 2871 9791 2869 9801
TIME...MOT...LOC 0223Z 275DEG 31KT 2911 9808 2864 9837
$$703
WWUS54 KEWX 230236
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 PM CST SAT NOV 22 2014
TXC013-255-493-230300-
/O.CON.KEWX.SV.W.0145.000000T0000Z-141123T0300Z/
WILSON TX-KARNES TX-ATASCOSA TX-
836 PM CST SAT NOV 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR EASTERN ATASCOSA...WESTERN KARNES AND SOUTHERN WILSON COUNTIES...
AT 835 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
KOSCIUSKO TO 9 MILES SOUTH OF CAMPBELLTON...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FASHING...FALLS CITY...HOBSON...CESTOHOWA...COY CITY...PANA MARIA...
EL OSO...KARNES CITY...ZUNKERVILLE...HELENA AND ECLETO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2877 9810 2862 9834 2863 9835 2864 9859
2913 9839 2906 9774 2871 9791 2869 9801
TIME...MOT...LOC 0236Z 275DEG 31KT 2910 9795 2863 9824
$$556
WWUS54 KEWX 230245
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CST SAT NOV 22 2014
TXC013-493-230255-
/O.CAN.KEWX.SV.W.0145.000000T0000Z-141123T0300Z/
WILSON TX-ATASCOSA TX-
845 PM CST SAT NOV 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATASCOSA AND SOUTHERN
WILSON COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2888 9816 2908 9792 2907 9779 2906 9775
2871 9791 2869 9801
TIME...MOT...LOC 0245Z 275DEG 31KT 2909 9786 2862 9815
$$
TXC255-230300-
/O.CON.KEWX.SV.W.0145.000000T0000Z-141123T0300Z/
KARNES TX-
845 PM CST SAT NOV 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR WESTERN KARNES COUNTY...
AT 842 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PAWELEVILLE TO 13 MILES SOUTHWEST OF ZUNKERVILLE...OR ALONG A LINE
EXTENDING FROM KOSCIUSKO TO 11 MILES SOUTHEAST OF CAMPBELLTON...
MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANA
MARIA...EL OSO...KARNES CITY...HELENA AND ECLETO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2888 9816 2908 9792 2907 9779 2906 9775
2871 9791 2869 9801
TIME...MOT...LOC 0245Z 275DEG 31KT 2909 9786 2862 9815
$$856
WWUS54 KEWX 230300 RRA
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CST SAT NOV 22 2014
TXC255-230310-
/O.EXP.KEWX.SV.W.0145.000000T0000Z-141123T0300Z/
KARNES TX-
900 PM CST SAT NOV 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KARNES COUNTY HAS
EXPIRED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2888 9816 2908 9792 2907 9779 2906 9775
2871 9791 2869 9801
TIME...MOT...LOC 0245Z 275DEG 31KT 2909 9786 2862 9815
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 7:15 PM CST, 53 minutes earlier.
Area forecast discussion, Nov 22, 7:15 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CST SAT NOV 22 2014 .UPDATE... /SVR WATCH 557 EXTENSION INTO BEXAR...ATASCOSA/ A PROGRESSIVE SQUALL LINE IS QUICKLY SHIFTING THE SEVERE POTENTIAL INTO THE SAN ANTONIO METRO AREA. APEX OF A CURVED SQUALL LINE INCREASES THE POTENTIAL FOR SEVERE ACTIVITY ASSOCIATED WITH CELL MERGERS AS NEW CONVECTION FORMS EAST OF THE LINE. CELL MERGERS WILL ALSO BE POSSIBLE OVER PARTS OF ATASCOSA COUNTY BY 8 PM. EXPECT TO SEE A HEAVY RAIN PRODUCING MCS TAKE SHAPE ONCE THE MERGED CELLS MOVE EAST OF I-35...WITH DECREASING SEVERE POTENTIAL BY 10 PM. && .PREV DISCUSSION... /ISSUED 607 PM CST SAT NOV 22 2014/ UPDATE... /ISSUANCE OF FFA/ WITH THE MAJORITY OF HI-RES MODELS INDICATING LARGE AREAS OF 1-2 INCH RAINFALL STILL POSSIBLE OVER EASTERN COUNTIES...HAVE ISSUED A FLASH FLOOD WATCH FOR COUNTIES ALONG AND EAST OF A LLANO TO SAN ANTONIO LINE AND ALONG AND NORTH OF A SAN ANTONIO TO HALLETTSVILLE LINE. THE FLASH FLOOD THREAT WILL PROBABLY BE ENHANCED THROUGH 9 PM OVER THE EASTERN HILL COUNTRY INTO AUSTIN METRO WITH SOME TRAINING CELLS INCREASING FROM LAKE MEDINA TO BURNET. AFTER 9 PM...THE FOCUS FOR FLOODING SHOULD BEGIN TO SHIFT EAST OF I-35. LCRA HYDROMET INDICATES SEVERAL REPORTS OF 2 PLUS INCHES OF RAIN HAS FALLEN STILL WITHIN THE PAST 6 HOURS OVER AREAS IN THE PATHS OF NEW CONVECTION. ISOLATED MINOR RIVER RISES ARE EXPECTED...BUT MODERATE FLOOD LEVELS ARE UNLIKELY. THE SEVERE THREAT CONTINUES FOR MUCH OF THIS EVENING...ESPECIALLY OVER THE RIO GRANDE PLAINS. HOWEVER...THE SEVERE THREAT SHOULD TREND TOWARD MORE ISOLATED ACTIVITY LATE THIS EVENING. PREV DISCUSSION... /ISSUED 551 PM CST SAT NOV 22 2014/ AVIATION... MAIN CONCERN IS THE ONGOING CONVECTION ACROSS THE REGION. AN AREA OF THUNDERSTORMS IS MOVING AWAY FROM DRT AND THERE WILL BE A CHANCE FOR TSRA FOR THE NEXT COUPLE OF HOURS. THESE STORMS COULD LOWER CIGS/VIS TO MVFR. SAN ANTONIO AIRPORTS WILL BE VFR AND RAIN FREE FOR THE NEXT FEW HOURS. THEN THERE WILL BE A CHANCE FOR TSRA TO LOWER CIGS/VIS TO IFR BETWEEN ABOUT 02Z AND 05Z. AT AUS CIGS ARE IFR AND THERE WILL BE SHRA/TSRA AROUND FOR MUCH OF THE EVENING. BY 06Z CONVECTION SHOULD END AND CONDITIONS WILL BE VFR AT ALL TERMINALS THROUGH THE END OF THE PERIOD. PREV DISCUSSION... /ISSUED 349 PM CST SAT NOV 22 2014/ THE RISK OF SEVERE WEATHER AND HEAVY RAIN CONTINUES THROUGH THIS EVENING... SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... STRONG STORMS AND HEAVY RAIN WILL CONTINUE TO AFFECT MAINLY THE EASTERN HALF OF SOUTH CENTRAL TEXAS FOR THE NEXT SEVERAL HOURS. THE THREAT FOR STRONG TO SEVERE WEATHER STILL EXISTS THROUGH THIS EVENING. A SECOND ROUND OF SHOWERS AND STORMS CURRENTLY ONGOING ACROSS THE SERRANIAS DEL BURRO (NORTHEAST MEXICO) IS FORECAST TO PUSH EASTWARD AND ACROSS MOST OF SOUTH CENTRAL TEXAS THIS EVENING. THE HRRR AND TECH-TECH HIRES MODELS DEVELOP AN MCS AROUND 23Z/5 PM THIS AFTERNOON WHILE A LINE OF SHOWERS AND STORMS FORM AHEAD OF A SURFACE CONVERGENCE ZONE (WARM SECTOR). IF THIS SCENARIO PANS OUT...STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE RIO GRANDE...ESPECIALLY ALONG AND WEST OF ROCKSPRINGS TO HONDO TO PEARSALL LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM TONIGHT FOR THE AREA ABOVE MENTIONED. MAIN WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. CAN'T RULE OUT AN ISOLATED TORNADO OR TWO. SOME OF THESE STRONG STORMS WILL PRODUCE HEAVY DOWNSPOURS WITH RAINFALL ACCUMULATIONS UP TO ONE INCH PER HOUR. THE MCS IS FORECAST TO COMBINE WITH THE SHOWERS AND STORMS EXPECTED TO FORM ALONG THE CONVERGENCE ZONE AND MOVE EAST IN A LINEAR FASHION...AFFECTING THE I-35 CORRIDOR AROUND 8 OR 9 PM THIS EVENING. BY 9 PM...THE SYSTEM IS LIKELY TO TRANSITION TO A HEAVY RAIN PRODUCER WITH STRONGER STORMS CAPABLE OF PRODUCING LARGE HAIL. THE LINE OF STORMS WILL QUICKLY PUSH TO THE EAST BY MIDNIGHT TONIGHT WITH RAIN CHANCES COMING TO AN END ACROSS THE ENTIRE AREA BY 2 OR 3 AM SUNDAY. NEW RAINFALL AMOUNTS FOR THE TONIGHT PERIOD COULD RANGE FROM 1 TO 2 INCHES AND UP TO 3 INCHES IN ISOLATED PLACES. ON SUNDAY...EXPECT MOSTLY SUNNY/CLEAR SKIES ACROSS SOUTH CENTRAL TEXAS WITH BREEZY CONDITIONS. A PACIFIC COLD FRONT WILL PUSH ACROSS THE REGION SUNDAY NIGHT INTO MONDAY. LONG TERM (MONDAY THROUGH SATURDAY)... THE WEATHER IS EXPECTED TO BE FAIRLY QUIET FOR MUCH OF NEXT WEEK. A WEAK FRONT WILL MOVE THROUGH THE AREA OVERNIGHT SUNDAY. THIS FRONT IS IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING THROUGH THE PLAINS. THE WEATHER FOR THANKSGIVING SHOULD BE PRETTY SEASONAL WITH HIGHS IN THE 60S AND LOWS IN THE 30S/40S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 78 45 64 40 / 60 0 - - - AUSTIN BERGSTROM INTL AIRPORT 54 77 43 64 37 / 70 0 - - - NEW BRAUNFELS MUNI AIRPORT 55 79 45 66 40 / 60 0 - - - BURNET MUNI AIRPORT 52 75 42 62 38 / 50 0 - - - DEL RIO INTL AIRPORT 50 78 46 65 38 / 30 0 - - - GEORGETOWN MUNI AIRPORT 54 75 43 62 38 / 60 0 - - - HONDO MUNI AIRPORT 49 77 42 65 37 / 50 0 - - - SAN MARCOS MUNI AIRPORT 53 78 44 65 39 / 70 0 - - - LA GRANGE - FAYETTE REGIONAL 57 78 46 64 40 / 90 0 - - - SAN ANTONIO INTL AIRPORT 54 78 46 66 41 / 50 0 - - - STINSON MUNI AIRPORT 54 79 46 66 41 / 60 0 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING COUNTIES: BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... FAYETTE...GONZALES...GUADALUPE...HAYS...LAVACA...LEE...LLANO... TRAVIS...WILLIAMSON. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Nov 22, 6:29 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CST SAT NOV 22 2014 TXZ171>173-183>194-202>209-217>225-228-240030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 629 PM CST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL BRING STRONG AND POSSIBLY SEVERE THUNDERSTORMS TO PORTIONS OF SOUTH CENTRAL TEXAS THROUGH THIS EVENING. THE MAIN AREA OF CONCERN FOR SEVERE THUNDERSTORMS WILL BE WEST OF A KERRVILLE TO SAN ANTONIO TO PLEASANTON LINE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER THESE AREAS. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN THIS EVENING. WHILE FLASH FLOODING COULD OCCUR ACROSS MOST OF SOUTH CENTRAL TEXAS...THE MAIN AREA OF CONCERN WILL BE ALONG AND EAST OF A LLANO TO SAN ANTONIO TO HALLETTSVILLE LINE. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE OVER THE ABOVE MENTIONED AREAS. MAKE SURE TO STAY WEATHER AWARE TODAY DURING THIS POTENTIAL SEVERE/HEAVY RAIN WEATHER EPISODE. MAKE SURE TO PAY ATTENTION TO YOUR TRUSTED WEATHER SOURCES...MAKE SURE BATTERIES ARE FRESH IN WEATHER RADIOS...AND BE PREPARED TO TAKE SHELTER IMMEDIATELY IF OUTDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 22, 7:34 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CST SAT NOV 22 2014
TXZ173-191>194-208-230230-
BASTROP-CALDWELL-HAYS-LEE-TRAVIS-WILLIAMSON-
734 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BASTROP...
NORTHWESTERN CALDWELL...WILLIAMSON...TRAVIS...EXTREME NORTHWESTERN
LEE AND CENTRAL HAYS COUNTIES UNTIL 830 PM CST...
AT 733 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARTLETT TO ANDERSON
MILL TO WIMBERLEY...AND MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GRANGER...
WINDEMERE...
TANGLEWOOD FOREST...
AUSTIN...
PFLUGERVILLE...
TAYLOR...
AUSTIN BERGSTROM INT AP...
ELGIN...
WEST LAKE HILLS...
ROLLINGWOOD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3088 9764 3088 9761 3085 9757 3075 9728
3071 9725 3050 9716 2989 9762 2996 9814
3090 9773
TIME...MOT...LOC 0134Z 270DEG 23KT 3076 9741 3044 9773
2997 9803Special weather statement, Nov 22, 7:53 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CST SAT NOV 22 2014
TXZ205-220>222-230245-
ATASCOSA-BEXAR-KARNES-WILSON-
753 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR ATASCOSA...KARNES...EXTREME
SOUTHERN BEXAR AND SOUTHERN WILSON COUNTIES UNTIL 845 PM CST...
AT 750 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
ELMENDORF TO PLEASANTON TO 13 MILES WEST OF CROSS...AND MOVING EAST
AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CHRISTINE...
FLORESVILLE...
CAMPBELLTON...
POTH...
KOSCIUSKO...
KARNES CITY...
KENEDY...
FALLS CITY...
CESTOHOWA...
GILLETT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2863 9835 2863 9879 2885 9879 2920 9854
2921 9773 2912 9763 2900 9776 2890 9772
2867 9779 2866 9782 2871 9791 2869 9801
2877 9810 2862 9832
TIME...MOT...LOC 0153Z 283DEG 45KT 2917 9834 2897 9842
2864 9871Local storm report, Nov 22, 7:55 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 S SPRING BRANCH 29.82N 98.40W
11/22/2014 E0.25 INCH COMAL TX NWS EMPLOYEE
PEA SIZED HAIL REPORTED BY NWS EMPLOYEE. SECOND REPORT
FROM PUBLIC NEARBY.
&&
EVENT NUMBER EWX1400716
BFSpecial weather statement, Nov 22, 7:56 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CST SAT NOV 22 2014
TXZ191-205>208-221-230245-
BEXAR-CALDWELL-COMAL-GUADALUPE-HAYS-WILSON-
756 PM CST SAT NOV 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...EASTERN BEXAR...WESTERN
CALDWELL...NORTHERN WILSON...SOUTHERN HAYS AND WESTERN GUADALUPE
COUNTIES UNTIL 845 PM CST...
AT 753 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FISCHER TO BULVERDE
TO ALAMO HEIGHTS TO 7 MILES SOUTHWEST OF ELMENDORF...AND MOVING EAST
AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CANYON LAKE DAM...
WIMBERLEY...
UNIVERSAL CITY...
NEW BRAUNFELS...
SAN MARCOS...
SEGUIN...
STOCKDALE...
WINDCREST...
KIRBY...
ELMENDORF...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3002 9829 3003 9775 2957 9796 2920 9793
2916 9852 2975 9855
TIME...MOT...LOC 0156Z 270DEG 21KT 2992 9821 2970 9839
2948 9844 2920 9841Local storm report, Nov 22, 7:59 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST SAN ANTONIO 29.43N 98.49W
11/22/2014 M63 MPH BEXAR TX ASOS
&&
EVENT NUMBER EWX1400717
SBSLocal storm report, Nov 22, 8:04 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 PM CST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST 5 N LEMING 29.13N 98.50W
11/22/2014 E60 MPH ATASCOSA TX AMATEUR RADIO
&&
EVENT NUMBER EWX1400718
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 6:06 PM CST | Special Weather Statement | EWX | Zavala | 54 min |
| Nov 22, 6:10 PM CST | Special Weather Statement | EWX | Bandera, Medina, Real, Uvalde | 65 min |
| Nov 22, 6:15 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 60 min |
| Nov 22, 6:34 PM CST | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 56 min |
| Nov 22, 6:43 PM CST | Areal Flood Advisory | EWX | Travis, Williamson | 107 min |
| Nov 22, 6:44 PM CST | Special Weather Statement | EWX | Hays, Williamson | 61 min |
| Nov 22, 6:54 PM CST | Special Weather Statement | EWX | Bandera, Bexar, Frio, Kendall, Medina | 66 min |
| Nov 22, 6:56 PM CST | Areal Flood Advisory | EWX | Blanco, Hays | 3 hr |
| Nov 22, 7:16 PM CST | Special Weather Statement | EWX | Comal | 59 min |
| Nov 22, 7:21 PM CST | Flash Flood Warning | EWX | Hays, Travis, Williamson | 3 hr |
| Nov 22, 7:21 PM CST | Special Weather Statement | EWX | Bexar, Frio, Kendall, Medina | 54 min |
| Nov 22, 7:32 PM CST | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Nov 22, 7:34 PM CST | Special Weather Statement | EWX | Hays, Travis, Williamson | 56 min |
| Nov 22, 7:53 PM CST | Special Weather Statement | EWX | Atascosa, Karnes, Wilson | 52 min |
| Nov 22, 7:55 PM CST | Flash Flood Warning | EWX | Bexar | 3 hr |
| Nov 22, 7:56 PM CST | Special Weather Statement | EWX | Bexar, Comal | 49 min |
| Nov 22, 8:01 PM CST | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 59 min |
| Nov 22, 8:12 PM CST | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Nov 22, 8:27 PM CST | Special Weather Statement | EWX | Bastrop, Caldwell, Comal, Hays, Travis, Williamson | 63 min |
| Nov 22, 8:43 PM CST | Severe Thunderstorm Warning | EWX | Caldwell, Comal, DeWitt, Gonzales, Guadalupe, Hays and 2 more | 62 min |
| Nov 22, 9:28 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca | 62 min |
| Nov 22, 9:40 PM CST | Areal Flood Advisory | EWX | Bastrop, Lee | 110 min |
| Nov 22, 10:08 PM CST | Flash Flood Warning | EWX | Travis, Williamson | 112 min |
| Nov 22, 10:59 PM CST | River Flood Warning | EWX | Travis | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.